MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LARYNGOSCOPE HOLDER, GÖTTINGEN MODEL

KARL STORZ SE & CO. KG LARYNGOSCOPE HOLDER, GÖTTINGEN MODEL
Model Number 8575KA
Medical Device Problem Codes Mechanical Jam (2983); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that metal shavings fell out during surgery".The shavings were coming out of the metal wheel of the rod and were outside of the surgical field.All of the chips (shavings) could be recovered in all three cases.The procedure was completed successfully.No surgical delay or prolongation and no medical/ surgical/ diagnostical intervention required.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The laryngoscope holder model göttingen article no.8575ka was not returned for investigation.Investigation on an earlier, comparable complaint revealed the following: chip formation at the thread could be seen, which confirmed the failure description of the complaint by the customer.Further tests showed that the gear wheel rubs against the worm, resulting in pitting.The detailed analysis confirmed that the complaint was due to a an internal corrective- and preventive action was initiated for improvement.The instruction for use 96056371df v2.0-10/2017 contains the following warnings on page 3: warning: risk of injury to the patient/user: damaged or incomplete instruments/accessories may cause malfunctions.Always check instruments/ accessories before and after use to ensure that nothing is missing/damaged.Replace incomplete/ damaged instruments/accessories and do not continue to use them.Before every use, check that all the instruments required for the operation are functioning correctly.Warning: check the instrument and accessories used in combination before every application for unintentional rough surfaces, sharp corners, burred edges, and projecting parts, which can endanger personal safety.Damaged, bent, or incomplete instruments or accessories must not be used further under any circumstances.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
LARYNGOSCOPE HOLDER, GÖTTINGEN MODEL
Common Device Name
LARYNGOSCOPE HOLDER, GÖTTINGEN MODEL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22722171
Report Number9610617-2025-01363
Device Sequence Number21125607
Product Code CCW
UDI-Device Identifier04048551210901
UDI-Public04048551210901
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8575KA
Device Catalogue Number8575KA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown